MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in radial arteriovenous fistula.A 9.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon burst inside the patients body.The procedure was completed with another one of the same devices.There were no patient complications reported and the patients condition was stable.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in radial arteriovenous fistula.A 9.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon burst inside the patient's body.The procedure was completed with another of same device.There were no patient complications reported, and the patient condition was stable.It was further reported that the target lesion was 70% stenosed, with a bend of >45 degrees and was severely tortuous and mildly calcified.The balloon ruptured during the second inflation at 20 atmospheres for 1 minute.Neither the balloon nor a segment of the balloon detached inside the patient after it ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.Device evaluated by mfr.: a mustang device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in balloon which is indicative of a leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 14mm proximal from the proximal markerband.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15591667
Report Number2124215-2022-40636
Device Sequence Number16723213
Product Code FGE
UDI-Device Identifier08714729794691
UDI-Public08714729794691
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0028545288
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer10/16/2022
11/11/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date10/18/2022
11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale